Alert archive / Alabama / Frost Advisories in 2015
Frost Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 18, 2015, 3:20 AM CDT for 14 counties in Alabama. It took effect at Oct 19, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2015, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 19, 2015, 1:00 AM CDT
- Expired
- Oct 19, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS74 KBMX 180820 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 AM CDT SUN OCT 18 2015 ...FROST POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL ALABAMA THIS MORNING AND AGAIN ON MONDAY MORNING... ALZ011>015-017>021-026>029-181400- /O.NEW.KBMX.FR.Y.0004.151019T0600Z-151019T1300Z/ /O.CON.KBMX.FR.Y.0003.000000T0000Z-151018T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE 320 AM CDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY. * TEMPERATURES...34 TO 37 DEGREES. * IMPACTS...FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
123 WWUS74 KBMX 181416 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 916 AM CDT SUN OCT 18 2015 ...FROST POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL ALABAMA EARLY MONDAY MORNING... ALZ011>015-017>021-026>029-190100- /O.CON.KBMX.FR.Y.0004.151019T0600Z-151019T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE 916 AM CDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURES...34 TO 37 DEGREES. * IMPACTS...FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
767 WWUS74 KBMX 182006 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT SUN OCT 18 2015 ...FROST POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL ALABAMA EARLY MONDAY MORNING... ALZ011>015-017>021-026>029-191300- /O.CON.KBMX.FR.Y.0004.151019T0600Z-151019T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE 306 PM CDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURES...34 TO 37 DEGREES. * IMPACTS...FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 17, 11:43 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 17, 11:43 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 PM CDT SAT OCT 17 2015 .UPDATE... FOR 06Z AVIATION. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. COOL AND DRY AIR COVERS CENTRAL ALABAMA. EXPECT A VERY SHALLOW INVERSION TO DEVELOP AGAIN TONIGHT...PUSHING LOW TEMPERATURES INTO THE 30S FOR EAST CENTRAL AND NORTHERN AREAS. THIS IS A TRICKY OVERNIGHT FORECAST AS JUST THE SLIGHTEST WIND MAY ALLOW SOME MIXING OF THE WARMER AIR AT AROUND 1000 FT AND SOME ELEVATIONS ARE ABOVE 1000 FT. EACH COUNTY WILL AGAIN REALIZE LOCAL VARIATIONS OVERNIGHT. WENT AHEAD AND ISSUED A FROST ADVISORY FOR THESE NORMALLY COOLER ZONES...BUT ALL LOCATIONS WILL NOT GET THE FROST. ADDITIONALLY...A FEW ISOLATED SPOTS MAY GET SOME FROST JUST OUTSIDE THE ADVISORY AREA. THE BEST NEWS IS THAT THESE COOL TEMPERATURES WILL ONLY LAST A FEW HOURS...AND THE DRY CONDITIONS WILL MAKE THE FROST RATHER LIGHT. THICKNESSES AND 850 TEMPS WOULD INDICATE SLIGHTLY COOLER HIGH TEMPERATURES ON SUNDAY. THE RIDGE WILL SLIDE EASTWARD WITH A MORE EASTERLY COMPONENT TO THE WIND. THE HIGHEST WINDS JUST ABOVE THE SURFACE WILL DRIFT SOUTHWARD...SO IT SHOULD NOT BE QUITE AS BREEZY SUNDAY AFTERNOON. ANOTHER NIGHT OF COOL READINGS SUNDAY NIGHT...WITH MORE 30S ANTICIPATED. 75 .LONG TERM...MONDAY THROUGH FRIDAY NIGHT TEMPERATURES WILL GRADUALLY MODERATE NEXT WEEK AS UPPER-LEVEL RIDGING DEVELOPS ACROSS THE REGION. THERE WILL STILL BE AN EASTERLY COMPONENT TO THE LOW-LEVEL FLOW DUE TO SURFACE RIDGING EXTENDING SOUTHWESTWARD DOWN THE EAST COAST INTO CENTRAL ALABAMA. THIS SHOULD HELP KEEP TEMPERATURES IN CHECK ESPECIALLY IN THE EAST. EASTERLY WINDS OVER THE NORTHERN GULF WILL PREVENT ANY MOISTURE RETURN OF CONSEQUENCE DURING THE WEEK...WITH A DRY FORECAST FOR THE NEXT SEVEN DAYS. AT THE VERY END OF THIS FORECAST PERIOD...MODELS CONTINUE TO INDICATE AN AREA OF LOW PRESSURE POTENTIALLY DEVELOPING NEAR THE SOUTH TEXAS/NORTHERN MEXICO GULF COAST. ANY MOISTURE/PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL STAY WELL TO THE WEST OF CENTRAL ALABAMA THROUGH AT LEAST FRIDAY EVENING. 32/DAVIS && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS THE NEXT 24 HOURS...AS THE ATMOSPHERE REMAINS QUITE DRY. WINDS DECREASE OVERNIGHT TO AROUND 5 KTS AND THEN INCREASE TO 6- 9KTS BY 15Z. THERE MAY BE A FEW GUSTS THROUGH 00Z UP TO 15KTS. WINDS SWING AROUND TO THE NORTHEAST AS THE RIDGE SLIDES EASTWARD. LOOK FOR WINDS TO CALM AFTER 00Z. 16 && .FIRE WEATHER... VERY DRY AND COOL AIR RESIDES OVER CENTRAL ALABAMA. AT THIS TIME...DID NOT ISSUE A WATCH OR WARNING FOR SUNDAY AFTERNOON. EXPECT THE RELATIVE HUMIDITY VALUES TO DROP OFF INTO THE 20S AGAIN...ESPECIALLY FOR THE WESTERN TWO THIRDS OF THE AREA. BUT THERE WILL BE A RATHER SHORT DURATION DUE TO LOWER TEMPERATURES AND WINDS WILL BE SLIGHTLY LIGHTER AND MAY NOT REACH THE ESTABLISHED CRITERIA. DRY CONDITIONS REMAIN OVER CENTRAL ALABAMA THROUGH MONDAY BUT WINDS BECOME EVEN LIGHTER. 75 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM CDT SUNDAY FOR BLOUNT-CALHOUN- CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-LAMAR-MARION-RANDOLPH-ST. CLAIR-TALLADEGA-WALKER-WINSTON. &&
Hazardous weather outlook, Oct 17, 7:00 PM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SAT OCT 17 2015 ALZ011>015-017>050-190300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 700 PM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW RELATIVE HUMIDITY VALUES AND MARGINAL WIND SPEEDS COULD LEAD TO A HIGH FIRE DANGER ACROSS PORTIONS OF CENTRAL ALABAMA SUNDAY AND MONDAY AFTERNOONS. HOWEVER DURATION OF THESE CRITERIA ARE QUESTIONABLE RESULTING IN A LOW CONFIDENCE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Alabama, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.